Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Hypertension

Question: Water pills


 alhadee - Thu Feb 14, 2008 10:31 pm

I'm taking water pills (Hydrochlorothiazide 25 mg) due to high blood pressure, how fluid should consume daily?
 Dr. Chan Lowe - Wed Feb 20, 2008 12:48 am

User avatar Hello Alhadee,

Generally, fluid intake should be maintained at a normal level. It should not increase since this could potentially negate the effects of the medicine. Drinking less may lead to dehydration problems.

There are occasionally exceptions to this so double check with your doctor to be sure.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us